MAUDE Adverse Event Report: SYNTHES GMBH RATCHET T-HANDLE 6MM HXC; PLIERS, SURGICAL

SYNTHES GMBH RATCHET T-HANDLE 6MM HXC; PLIERS, SURGICAL
Catalog Number 388.652
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, while the surgeon was placing the iliac screws for uss he changed and started using the ratchet handle.After a while the handle was not ratcheting and stopped working.The procedure was successfully completed with no surgical delay.No patient consequence was reported.This report involves one (1) ratchet t-handle 6mm hxc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h4, h6: part:388.652, synthes lot: h642265, supplier lot: h642265, release to warehouse date: sep 14, 2018, supplier: (b)(4).Ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Photos were provided for review.The photographs attached were reviewed, however in the images provided no observations pertaining to the nature of the reported event could be identified.The provided evidence was not sufficient to confirm the reported event of unable to assemble.Functionality issues cannot be evaluated through a photo investigation.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned device found nothing indicative of a device nonconformance.No cosmetic damage was observed for the ratchet t-handle 6mm hxc.A partially functional test was performed, the sleeve slides correctly and the locking mechanism works properly in both directions.However, the mating device did not return, therefore, the reported condition could not be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the ratchet t-handle 6mm hxc would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RATCHET T-HANDLE 6MM HXC
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20043122
Report Number8030965-2024-10246
Device Sequence Number7895870
Product Code HTC
UDI-Device Identifier10705034773681
UDI-Public(01)10705034773681(11)180914(10)H642265
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.652
Device Lot NumberH642265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown